Alert archive / Massachusetts / Small Craft Advisories in 2020
Small Craft Advisory 73, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this small craft advisory at May 13, 2020, 8:29 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- May 13, 2020, 8:29 AM EDT (12:29 UTC)
- Expired
- May 13, 2020, 7:34 PM EDT
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
The text
As transmitted.
689 WHUS71 KBOX 131229 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 829 AM EDT Wed May 13 2020 ANZ235-132030- /O.EXP.KBOX.SC.Y.0071.000000T0000Z-200513T1200Z/ /O.NEW.KBOX.SC.Y.0073.200513T1229Z-200514T0000Z/ Rhode Island Sound- 829 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING... ...SMALL CRAFT ADVISORY HAS EXPIRED... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Rhode Island Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ234-237-131330- /O.EXP.KBOX.SC.Y.0071.000000T0000Z-200513T1200Z/ Buzzards Bay-Block Island Sound- 829 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Wind gusts expected to remain 20 kt or less with seas less than 5 feet. $$ ANZ250-131800- /O.CON.KBOX.SC.Y.0071.000000T0000Z-200513T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 829 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 10 to 15 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ254>256-132030- /O.CON.KBOX.SC.Y.0071.000000T0000Z-200514T0000Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 829 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 3 to 5 feet. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232-233-132030- /O.CON.KBOX.SC.Y.0071.000000T0000Z-200514T0000Z/ Nantucket Sound-Vineyard Sound- 829 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Nantucket Sound and Vineyard Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ231-251-131500- /O.CON.KBOX.SC.Y.0072.000000T0000Z-200513T1500Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 829 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 AM EDT THIS MORNING... * WHAT...Northwest winds 10 to 15 kt and seas 1 to 3 feet. * WHERE...Cape Cod Bay and Massachusetts Bay and Ipswich Bay. * WHEN...Until 11 AM EDT this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
3 follow-up statements
436 WHUS71 KBOX 131506 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 1106 AM EDT Wed May 13 2020 ANZ231-251-131615- /O.EXP.KBOX.SC.Y.0072.000000T0000Z-200513T1500Z/ Cape Cod Bay-Massachusetts Bay and Ipswich Bay- 1106 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY HAS EXPIRED... Northwest winds should remain gusty this afternoon, but with speeds of 20 kt or less. $$ ANZ254>256-132315- /O.EXT.KBOX.SC.Y.0071.000000T0000Z-200514T0600Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 1106 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ250-131800- /O.CON.KBOX.SC.Y.0071.000000T0000Z-200513T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 1106 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...West winds 15 to 20 kt with gusts up to 25 kt and seas 2 to 4 feet. * WHERE...Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232-233-132315- /O.CON.KBOX.SC.Y.0071.000000T0000Z-200514T0000Z/ Nantucket Sound-Vineyard Sound- 1106 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Nantucket Sound and Vineyard Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-132315- /O.CON.KBOX.SC.Y.0073.000000T0000Z-200514T0000Z/ Rhode Island Sound- 1106 AM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Rhode Island Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
214 WHUS71 KBOX 131751 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 151 PM EDT Wed May 13 2020 ANZ250-131900- /O.EXP.KBOX.SC.Y.0071.000000T0000Z-200513T1800Z/ Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary- 151 PM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... Gusty west to northwest winds expected to remain 20 kt or less with seas less than 5 feet through tonight. $$ ANZ254>256-140200- /O.CON.KBOX.SC.Y.0071.000000T0000Z-200514T0600Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 151 PM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ232-233-140000- /O.CON.KBOX.SC.Y.0071.000000T0000Z-200514T0000Z/ Nantucket Sound-Vineyard Sound- 151 PM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 30 kt and seas 2 to 4 feet. * WHERE...Nantucket Sound and Vineyard Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ ANZ235-140000- /O.CON.KBOX.SC.Y.0073.000000T0000Z-200514T0000Z/ Rhode Island Sound- 151 PM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * WHAT...Southwest winds 15 to 20 kt with gusts up to 25 kt and seas 3 to 5 feet. * WHERE...Rhode Island Sound. * WHEN...Until 8 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
970 WHUS71 KBOX 132334 MWWBOX URGENT - MARINE WEATHER MESSAGE National Weather Service Boston/Norton MA 734 PM EDT Wed May 13 2020 ANZ232-233-140045- /O.CAN.KBOX.SC.Y.0071.000000T0000Z-200514T0000Z/ Nantucket Sound-Vineyard Sound- 734 PM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas and winds have decreased below small craft criteria. $$ ANZ235-140045- /O.CAN.KBOX.SC.Y.0073.000000T0000Z-200514T0000Z/ Rhode Island Sound- 734 PM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY IS CANCELLED... Seas and winds have decreased below small craft criteria. $$ ANZ254>256-140600- /O.CON.KBOX.SC.Y.0071.000000T0000Z-200514T0600Z/ Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 734 PM EDT Wed May 13 2020 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 AM EDT THURSDAY... * WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 4 to 6 feet. * WHERE...In Massachusetts coastal waters, Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm and Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket. In Rhode Island coastal waters, Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island. * WHEN...Until 2 AM EDT Thursday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at May 13, 6:49 AM EDT, 1 hour 40 minutes earlier.
Area forecast discussion, May 13, 6:49 AM EDT, 1 hour 40 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
649 AM EDT Wed May 13 2020
.SYNOPSIS...
Dry but cooler than normal temperatures continue through tonight.
Warmer weather returns Thursday but will be accompanied by showers
and thunderstorms Thu night (warm front) into Friday (cold front).
Dry weather returns Saturday behind the departing cold front along
with mild temperatures. Clouds and showers may return late Sunday
into Monday as another system approaches the region.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
7 am update...
It's officially a record breaking cold airmass we're dealing
with this morning since Boston has broken its record low of 38
set way back in 1882. We dropped to 37 earlier this morning, but
have already begun to recover. Temps are still quite chilly out
there this morning, though...many still at or below freezing in
northern CT and western/central MA. We'll recover nicely into
the upper 50s and 60s this afternoon and the forecast remains
largely on track.
Previous Discussion...
*** Near record cold early this morning ***
Impressive northern stream vortex on GOES16 water vapor imagery over
western Gulf of ME early this morning and moving east with a
reinforcing surge of cold air advection across New England. 850 mb
temps down to about -6C this morning across the region. Surface
temps falling into the 30s before sunrise along with a modest WNW
wind 10-20 mph providing wind chills in the 20s! Not very May-like.
These winds may be persistent enough to preclude frost from
developing early this morning but winds may ease somewhat as sunrise
approaches. Thus will continue with frost and freeze headlines.
After a cold start this morning with possibly record lows, abundant
sunshine, a very deep boundary layer up to 750 mb and downsloping
WNW winds will promote temperatures to overachieve with highs in the
upper 50s to lower 60s. Therefore have followed the warm guidance to
derive highs. However these temps are still 5-8 degs cooler than
normal. Overall still a pleasant day.
Not as windy as yesterday but still a modest WNW wind 10 to 20 mph.
This deep boundary layer combined with WNW downsloping winds will
result in dry air aloft mixing to the surface, driving RH values
down to 20-25 percent this afternoon. This will yield elevated fire
weather concerns and will address via a Special Weather Statement.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
4 am update ...
Tonight ...
Deep layer ridge begins to build into New England from the west
providing dry but chilly conditions. The combination of a very dry
airmass, clear skies and diminishing winds will result in ideal
radiational cooling outside the urban areas. Thus have derived min
temps from the colder MOS data sets.
Thursday ...
Very pleasant with short wave ridging advecting across the area.
Airmass over New England modifies with temps warming aloft and
supporting highs from the upper 60s to lower 70s, except upper 50s
to mid 60s along the south coast as winds shift from WNW to SW in
the afternoon. Model soundings show mixing beyond 850 mb so sided
with the warmer guidance here.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
Highlights...
* Very warm on Friday with showers and thunderstorms
* Dry on Saturday then rain chances return late Sunday/Monday
* Temperatures back in the 60s Sun-Tue but signs of a warm up ahead
Details...
Thursday night through Saturday...
An upper level cloud deck will have already overspread the region by
Thursday evening and by early Thursday night low level moisture
advection brings thickening and lowering clouds. These will be
shortly followed by warm frontal rain showers overspreading all of
southern New England as the warm front lifts north into NH/VT. This
as a sfc low pressure center crosses the eastern Great Lakes with
the mid level shortwave lagging just behind. Southerly flow and
thick cloudcover should keep lows mild, in the upper 40s and low
50s. The near freezing temps of just 24 hours prior will be but a
distant memory as we enter a much milder pattern.
Friday the low center crosses northern New England placing our
region in the warm sector before a cold front swings through Friday
night. That being the case, by mid morning Friday the more
widespread rain should have come to an end, replaced by more
scattered showers and even some thunderstorms. Sfc temperatures will
rise well into the 70s (even upper 70s for the southern CT valley)
while a plume of mid 60s dewpoints overspreads the region. This
helps produce a good amount of instability for this area on the
order of 500-1200 J/kg of CAPE. While lapse rates in the mid levels
are poor, 0-3 km lapse rates approach 7.5 C/km, all with favorable 0-
6 km shear for some organized strong to severe storms (40-50 kts).
Models aren't in good agreement on how strong the LLJ is yet, but
ranges from 45-55 kts at 850 mb. Model soundings show dry air at the
low levels with somewhat of an inverted-v profile which could aid in
getting some strong to damaging winds out of any storms that do
form; something to watch as we approach.
After the cold frontal passage overnight drier air will be in place
Saturday as high pressure moves in. This continues to look like the
pick of the weekend given that high temps remain in the upper 60s
and 70s. Light easterly (onshore) flow should keep the immediate
east coast a bit cooler, in the 50s and low 60s.
Sunday through Tuesday...
Sunday is a bit of a question as to how nice it ends up being given
some significant disagreement in long term guidance. The EC
continues to develop a sfc low that moves through the midwest into
New England late Sunday/Monday with widespread rain, while the GFS
indicates that high pressure will keep the feature suppressed far
enough south to just brush the south coast with rain on Monday.
Given that the more widespread rain solution is in line with what
models have been showing over the past day or two, have kept
widespread POPs in until we see a more consistent signal that that
high pressure can hold the line. Even so, Sunday should be majority
dry with increasing rain chances for western zones toward evening.
Temperatures each day will be cooler than we'd enjoyed for a while,
but still in the 60s each day. There is, though, hope on the horizon
for some very warm weather mid week and beyond.
&&
.AVIATION /12Z WEDNESDAY THROUGH SUNDAY/...
Forecaster Confidence Levels...
Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.
12Z TAF Update...
Today... VFR, dry weather with modest WNW winds.
Tonight... VFR, dry weather and diminishing WNW winds.
Thursday... VFR and dry weather. Cloud bases lowering to about
4-6kft late in the day across CT and western-central MA with low
risk of light rain by days end. Light WNW winds in the morning
become SW in the afternoon.
KBOS Terminal...High confidence.
KBDL Terminal...High confidence.
Outlook /Thursday Night through Sunday/...
Thursday Night: Mainly VFR, with local IFR possible. Chance
SHRA.
Friday: Mainly VFR, with local IFR possible. Breezy. SHRA
likely, slight chance TSRA.
Friday Night: VFR. Breezy. Chance SHRA.
Saturday: VFR.
Saturday Night: VFR. Chance SHRA.
Sunday: Mainly VFR, with local MVFR possible. Breezy. SHRA
likely.
&&
.MARINE...
4 AM update ...
Today ... WNW winds 10-15 kt with gusts up to 20 kt, possibly 25 kt
across the waters near and south of MVY and ACK. Therefore SCA
lingers here the longest. Otherwise dry weather and good vsby
prevail.
Tonight ... high pressure builds into the waters from the west. WNW
winds diminish overnight. Dry weather and good vsby continue.
Thursday ... high pressure moves south of the waters with WNW winds
in the morning shifting to SW in the afternoon. Dry weather and good
vsby continue.
Outlook /Thursday Night through Sunday/...
Thursday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain showers.
Friday: Winds less than 25 kt. Areas of rough seas. Rain
showers likely.
Friday Night: Winds less than 25 kt. Areas of rough seas.
Chance of rain showers, slight chance of thunderstorms.
Saturday: Winds less than 25 kt. Local rough seas.
Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Slight chance of rain showers.
Sunday: Winds less than 25 kt. Seas locally approaching 5 ft.
Chance of rain showers.
&&
.FIRE WEATHER...
4 AM update
Anticipating another day of low humidity with modest WNW winds
across southern New England Wednesday. Minimum humidity values will
be around 20 to 25 percent. This will be coupled with WNW winds
around 10 to 20 mph with a few gusts possibly near 25 mph.
&&
.CLIMATE...
Wed May 13 lowest daily min temperature
BOS 38 in 1882 ... current forecast 38.
PVD 36 in 1962 ... current forecast 36.
BDL 32 in 2010 ... current forecast 34.
ORH 31 in 1928 ... current forecast 32.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...Freeze Warning until 8 AM EDT this morning for CTZ002>004.
MA...Frost Advisory until 8 AM EDT this morning for MAZ006-007-
014>021.
Freeze Warning until 8 AM EDT this morning for MAZ002>005-
008>013-026.
RI...Frost Advisory until 8 AM EDT this morning for RIZ002-004-006.
Freeze Warning until 8 AM EDT this morning for RIZ001-003.
MARINE...Small Craft Advisory until 8 PM EDT this evening for ANZ232-
233-254>256.
Small Craft Advisory until 11 AM EDT this morning for ANZ231-
251.
Small Craft Advisory until 8 AM EDT this morning for ANZ234-
235-237.
Small Craft Advisory until 2 PM EDT this afternoon for ANZ250.
&&
SYNOPSIS...Nocera/BW
NEAR TERM...Nocera/BW
SHORT TERM...Nocera
LONG TERM...BW
AVIATION...Nocera/BW
MARINE...Nocera/BW
FIRE WEATHER...
CLIMATE...Hazardous weather outlook, May 13, 4:22 AM EDT, 4 hours 7 minutes before
Hazardous Weather Outlook National Weather Service Boston/Norton MA 422 AM EDT Wed May 13 2020 CTZ002>004-MAZ002>005-008>013-026-RIZ001-003-140830- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Hampshire MA-Western Hampden MA-Eastern Hampshire MA- Eastern Hampden MA-Southern Worcester MA-Western Norfolk MA- Northern Middlesex MA-Northwest Providence RI-Western Kent RI- 422 AM EDT Wed May 13 2020 ...FREEZE WARNING IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for northern Connecticut, central Massachusetts, eastern Massachusetts, western Massachusetts and northern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Freeze Warning. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ006-007-014>021-RIZ002-004-006-140830- Western Essex MA-Eastern Essex MA-Southeast Middlesex MA-Suffolk MA- Eastern Norfolk MA-Northern Bristol MA-Western Plymouth MA- Eastern Plymouth MA-Southern Bristol MA-Southern Plymouth MA- Southeast Providence RI-Eastern Kent RI-Washington RI- 422 AM EDT Wed May 13 2020 ...FROST ADVISORY IN EFFECT UNTIL 8 AM EDT THIS MORNING... This Hazardous Weather Outlook is for eastern Massachusetts, northeastern Massachusetts, southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Frost Advisory. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. MAZ022>024-RIZ005-007-008-140830- Barnstable MA-Dukes MA-Nantucket MA-Bristol RI-Newport RI- Block Island RI- 422 AM EDT Wed May 13 2020 This Hazardous Weather Outlook is for southeastern Massachusetts, northern Rhode Island and southern Rhode Island. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. ANZ230>237-250-251-254>256-140830- Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound- Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound- Coastal waters east of Ipswich Bay and the Stellwagen Bank National Marine Sanctuary-Massachusetts Bay and Ipswich Bay- Coastal waters from Provincetown MA to Chatham MA to Nantucket MA out 20 nm- Coastal Waters extending out to 25 nm South of Marthas Vineyard and Nantucket- Coastal Waters from Montauk NY to Marthas Vineyard extending out to 20 nm South of Block Island- 422 AM EDT Wed May 13 2020 This Hazardous Weather Outlook is for Massachusetts and Rhode Island coastal waters. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. For more information on upcoming hazardous weather, please see the Area Forecast Discussion on our webpage for the latest forecast thinking. There is also our Enhanced Hazardous Weather Outlook at www.weather.gov/box/ehwo For the latest updates...please visit our webpage at www.weather.gov/boston You can follow us on Facebook at www.facebook.com/us.nationalweatherservice.boston.gov You can follow us on Twitter at @NWSBoston
In the hours before
Special weather statement, May 13, 4:09 AM EDT, 4 hours 20 minutes before
Special Weather Statement National Weather Service Boston/Norton MA 409 AM EDT Wed May 13 2020 CTZ002>004-MAZ002>024-026-RIZ001>008-132300- Hartford CT-Tolland CT-Windham CT-Western Franklin MA- Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA- Western Essex MA-Eastern Essex MA-Western Hampshire MA- Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA- Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA- Suffolk MA-Eastern Norfolk MA-Northern Bristol MA- Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA- Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA- Northern Middlesex MA-Northwest Providence RI- Southeast Providence RI-Western Kent RI-Eastern Kent RI- Bristol RI-Washington RI-Newport RI-Block Island RI- Including the cities of Hartford, Windsor Locks, Union, Vernon, Putnam, Willimantic, Charlemont, Greenfield, Orange, Barre, Fitchburg, Framingham, Lowell, Lawrence, Gloucester, Chesterfield, Blandford, Amherst, Northampton, Springfield, Milford, Worcester, Foxborough, Norwood, Cambridge, Boston, Quincy, Taunton, Brockton, Plymouth, Fall River, New Bedford, Mattapoisett, Chatham, Falmouth, Provincetown, Vineyard Haven, Nantucket, Ayer, Foster, Smithfield, Providence, Coventry, West Greenwich, East Greenwich, Warwick, West Warwick, Bristol, Narragansett, Westerly, Newport, and New Shoreham 409 AM EDT Wed May 13 2020 ...ELEVATED FIRE WEATHER CONCERNS TODAY... The combination of a very dry airmass over Massachusetts, Rhode Island and Connecticut with relative humidities dropping to between 20 to 25 percent this afternoon combined with a modest west wind 10 to 20 mph with a few gusts possibly up to 25 mph will result in an elevated risk for fire spread this afternoon. Nocera
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 13, 1:43 PM EDT | Freeze Warning | BOX | Franklin, Hampden, Hampshire, Worcester | 18 hr |
| May 13, 4:20 PM EDT | Frost Advisory | BOX | Worcester | 16 hr |
Nearby
Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.